MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5303-90002
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported an aleutian an lordotic oblique inserter bent during implant rotation.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed.The tip of the inner shaft is deformed such that one prong is bent outward.Signs of excessive use along with the laser making fading off was identified on the device.A functional inspection was performed and it was found that the device is no longer functional.Device history records were reviewed for this lot, and no relevant issues were identified.It was noted that the device was over five years old.A review of complaint history associated with the subject catalog number and lot number was performed.No adverse trends were observed.Initial report states that an aleutian an lordotic oblique inserter inner shaft tip deformed intra-operatively during implant rotation at l4-5 level.The implant was left in the patient.Per the sales representative, position of the implant markers is unknown.The disc space was tight and the surgeon appeared to use excessive force on the device during the procedure.The device ifu and surgical technique were reviewed: ¿ensure the orientation references on the implant are properly aligned with those on the inserter.¿ note: ¿there are anatomic orientation references on the two inserter components.Ensure these are properly aligned during assembly as designated in the image in the surgical technique.¿ the most likely cause of the reported event was determined to be multi-factorial.Factors such as the application of excessive torque during implant rotation, improper alignment of the implant with the inserter, tight disc space and normal wear likely all contributed to the tip deformation.

Brand Name
AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13581307
Report Number3004774118-2022-00070
Device Sequence Number14873174
Product Code LXH
UDI-Device Identifier10888857110465
UDI-Public10888857110465
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5303-90002
Device Lot NumberFAMT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale